Skip to main content Accessibility help

A Cr unimodal map with an arbitrary fast growth of the number of periodic points

  • V. KALOSHIN (a1) and O. S. KOZLOVSKI (a2)


In this paper we present a surprising example of a Cr unimodal map of an interval f:II whose number of periodic points Pn(f)=∣{xI:fnx=x}∣ grows faster than any ahead given sequence along a subsequence nk=3k. This example also shows that ‘non-flatness’ of critical points is necessary for the Martens–de Melo–van Strien theorem [M. Martens, W. de Melo and S. van Strien. Julia–Fatou–Sullivan theory for real one-dimensional dynamics. Acta Math.168(3–4) (1992), 273–318] to hold.



Hide All
[AM]Artin, M. and Mazur, B.. On periodic orbits. Ann. of Math. (2) 81 (1965), 8299.
[E]Epstein, H.. Fixed points of composition operators. Proceedings of NATO Advanced Study Institute on Nonlinear Evolution, Italy. Plenum, New York, 1988, pp. 71100.
[GST]Gonchenko, S., Shilnikov, L. and Turaev, D.. On models with non-rough Poincaré homoclinic curves. Phys. D 62 (1993), 114.
[K1]Kaloshin, V.. An extension of the Artin–Mazur theorem. Ann. of Math. (2) 150 (1999), 729741.
[K2]Kaloshin, V.. Generic diffeomorphisms with superexponential growth of the number of periodic orbits. Comm. Math. Phys. 211(1) (2000), 253271.
[K3]Kaloshin, V.. Growth of the number of periodic points. Normal Forms, Bifurcations and Finiteness Problems in Differential Equations. Eds. Ilyashenko, Y. and Rousseau, C.. Kluwer, Dordrecht, 2004, pp. 355385.
[KS]Kaloshin, V. and Saprykina, M.. Generic 3-dimensional volume-preserving diffeomorphisms with superexponential growth of number of periodic orbits. Discrete Contin. Dyn. Syst. 15(2) (2006), 611640.
[K4]Kozlovski, O. S.. The dynamics of intersections of analytical manifolds. Dokl. Akad. Nauk 323(5) (1992), 823825 (Engl. transl. Russian Acad. Sci. Dokl. Math. 45(2) (1992), 425–427).
[L]Lanford III, O. E.. A computer-assisted proof of the Feigenbaum conjectures. Bull. Amer. Math. Soc. (N.S.) 6(3) (1982), 427434.
[Ma]Martens, M.. Periodic points of renormalization. Ann. of Math. (2) 147(3) (1998), 435484.
[MMS]Martens, M., de Melo, W. and van Strien, S.. Julia–Fatou–Sullivan theory for real one-dimensional dynamics. Acta Math. 168(3–4) (1992), 273318.
[S]Sullivan, D.. Bounds, quadratic differentials, and renormalization conjectures. American Mathematical Society Centennial Publications, vol. II (Providence, RI, 1988). American Mathematical Society, Providence, RI, 1992, pp. 417466.


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed